Skip to main content
Log in

On the existence and the uniqueness theorem for fractional differential equations with bounded delay within Caputo derivatives

  • Published:
Science in China Series A: Mathematics Aims and scope Submit manuscript


Local and global existence and uniqueness theorems for a functional delay fractional differential equation with bounded delay are investigated. The continuity with respect to the initial function is proved under Lipschitz and the continuity kind conditions are analyzed.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Podlubny I. Fractional Differential Equations. San Diego: Academic Press, 1999

    MATH  Google Scholar 

  2. Kilbas A, Srivastava H M, Trujillo J J. Theory and Applications of Fractional Differential Equations. In: North-Holland Mathematicas Studies, Vol 204. New Zealand: Elsevier, 2006

    Google Scholar 

  3. Heymans N, Podlubny I. Physical interpretation of initial conditions for fractional differential equations with Riemann-Liouville fractional derivatives. Rheol Acta, 45: 765–771 (2006)

    Article  Google Scholar 

  4. Mainardi F. Fractional relaxation-oscillation and fractional diffusion-wave phenomena. Chaos Solitons Fractals, 7(9): 1461–1477 (1996)

    Article  MATH  MathSciNet  Google Scholar 

  5. Kilbas A A, Rivero M, Trujillo J J. Existence and uniqueness theorems for differential equations of fractional order in weighted spaces of continuous functions. Frac Calc Appl Anal, 6(4): 363–400 (2003)

    MATH  MathSciNet  Google Scholar 

  6. Silva M F, Machado J A T, Lopes A M. Modelling and simulation of artificial locomotion systems. Robotica, 23: 595–606 (2005)

    Article  Google Scholar 

  7. Agrawal O P, Baleanu D. A Hamiltonian formulation and a direct numerical scheme for fractional optimal control problems. J Vib Control, 13(9–10): 1269–1281 (2007)

    Article  MATH  MathSciNet  Google Scholar 

  8. Scalas E. Mixtures of compound Poisson processes as models of tick-by-tick financial data. Chaos Solitons Fractals, 34(1): 33–40 (2007)

    Article  MathSciNet  Google Scholar 

  9. Chen W. A speculative study of 2/3-order fractional Laplacian modelling of turbulence: some thoughts and conjectures. Chaos, 16(2): 1–11 (2006)

    MATH  Google Scholar 

  10. Riewe F. Nonconservative Lagrangian and Hamiltonian mechanics. Phys Rev E, 53: 1890–1899 (1996)

    Article  MathSciNet  Google Scholar 

  11. Klimek M. Fractional sequential mechanics-models with symmetric fractional derivatives. Czech J Phys, 51: 1348–1354 (2001)

    Article  MATH  MathSciNet  Google Scholar 

  12. Agrawal O P. Formulation of Euler-Lagrange equations for fractional variational problems. J Math Anal Appl, 272: 368–379 (2002)

    Article  MATH  MathSciNet  Google Scholar 

  13. Baleanu D. Fractional Hamiltoian analysis of irregular systems. Signal Processing, 86(10): 2632–2636 (2006)

    Article  Google Scholar 

  14. Baleanu D, Muslih S I. Formulation of Hamiltonian equations for fractional variational problems. Czech J Phys, 55(6): 633–642 (2005)

    Article  MathSciNet  Google Scholar 

  15. Baleanu D, Muslih S I. Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives. Physica Scripta, 72(2–3): 119–121 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  16. Baleanu D, Muslih S I, Tas K. Fractional Hamiltonian analysis of higher order derivatives systems. J Math Phys, 47(10): 103503 (2006)

    Article  MathSciNet  Google Scholar 

  17. Driver R D. Ordinary and delay differential equations. In: Applied Mathematical Sciences. New York: Springer-Verlag, 1977

    Google Scholar 

  18. Deng W, Li C, Lu J. Stability analysis of linear fractional differential system with multiple time scales. Nonlinear Dynam, 48: 409–416 (2007)

    Article  MathSciNet  Google Scholar 

  19. Diethelm K, Ford N J, Freed A D, Luchko Y. Algorithms for the fractional calculus: A selection of numerical methods. Comput Methods Appl Mech Engrg, 194(6–8): 743–773 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  20. Podlubny I. Fractional derivatives: History, Theory, Application, Symposium on applied fractional calculus. Badajos, Spain, October 17–20, 2007

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Dumitru Baleanu.

Additional information

This work was partially supported by the Scientific and Technical Research Council of Turkey.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Maraaba, T.A., Jarad, F. & Baleanu, D. On the existence and the uniqueness theorem for fractional differential equations with bounded delay within Caputo derivatives. Sci. China Ser. A-Math. 51, 1775–1786 (2008).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: